MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 6 9MM; SEE H10

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 6 9MM; SEE H10
Catalog Number 02-022-35-6009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.D10.Concomitants: 02-012-60-1425 - tru stem ext 14mm x 25mm 6668184.02-020-11-0360 - truliant ps cem fem ps cem right sz 6 6560083.02-022-45-6050 - truliant tib fit tray cem sz 6f / 5t 6657892.200-07-35 - advanced patella 35mm 3 peg implant 6814396.201-78-15 - holding pin mini sharp point 4 pk 5085294.204-70-00 - tibial stem ext.Screw 6970548.H3.Investigation results-the truliant tib imp ps insert sz 6 9mm, sn: (b)(6), is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition, the patient interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition.Clinical factors for the revision- arthrofibrosis with significant flexion contracture and chronic quadriceps tendon rupture.The patient had a post operative fall that caused a patellar fracture and then the improper wearing of a brace that most likely led to limb contracture.There is no indication that the devices were the cause of the fall, flexion contracture, or chronic quadriceps tendon rupture.These devices are used for treatment not diagnosis.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement on (b)(6)2021.Approximately 10 months after the initial procedure the patient had a right knee revision on (b)(6) 2022.Patient was revised to competitor¿s devices.On (b)(6) 2022, revision operative report- postoperative diagnosis: 1.Failed right total knee arthroplasty secondary to arthrofibrosis with significant flexion contracture.2.Chronic quadriceps tendon rupture.Indications: 66 yo male had right total knee arthroplasty on (b)(6) 2021.He had a fall postoperatively on (b)(6) 2021, sustaining a right patellar fracture with disruption of his quadriceps tendon.He underwent quadriceps tendon repair and orif of the right patella on (b)(6) 2021.He was instructed to remain in a knee brace locked in extension; however, the brace slid down his leg and bent the knee well past 90 degrees.He ultimately failed the fracture fixation as well as the quadriceps repair.He continued to have a very limited mobility and spent most time sitting.He subsequently developed a significant flexion contracture of his right knee with the inability to ambulate or stand, given extensor mechanism disruption.Infection workup was negative.Procedure: the components were well fixed and in good position.A full revision was done to improve full extension.The patient had a large fragment of the superolateral patella, which had a remaining screw that was slightly bent [the screw mentioned is most likely from the orif].On inspection of the polyethylene, there was no obvious wear or delamination.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 6 9MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17906056
Report Number1038671-2023-02496
Device Sequence Number18032503
Product Code JWH
UDI-Device Identifier10885862304704
UDI-Public10885862304704
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02-022-35-6009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date10/10/2023
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale